Depakote is an anticonvulsant psychiatric drug that significantly increases one’s chances of getting certain types of cancer. It’s used as a sedative for manic highs, hyperactivity, migraines and epileptic seizures.
Among other serious side effects, taking Depakote will produce a vitamin D deficiency in the body. This medication makes the liver remove more of vitamin D than is necessary from the system. Vitamin D is important for bone strength because it helps create calcium from one’s food intake. Too little vitamin D may cause brittle bones, or bone weakening, and skeletal deformities. Webmd.com also states:
“Low blood levels of the vitamin have been associated with the following:
- Increased risk of death from cardiovascular disease
- Cognitive impairment in older adults
- Severe asthma in children
Cancer. In addition to contributing to a strong and sturdy bone structure, vitamin D actively regulates cell growth and differentiates these cells. New studies show it even goes so far as to kill cancerous cells. Better yet, vitamin D goes beyond just pre-emptive cancer measures. Cancerous tumors require new blood vessels to supply nutrients for tumor growth, but the vitamin inhibits these tiny young blood vessels from forming.
So what can happen when Depakote creates a vitamin D deficiency? Cancertreatmentmx.com says:
“Clinical studies now show vitamin D deficiency to be associated with four of the most common cancers: Breast, Prostate, Colon and Skin.”